Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 449, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2011, 7:31 PM CST for 6 counties in Tennessee. It was in force for 44 min. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 7:31 PM CST (01:31 UTC)
- Expired
- Feb 24, 2011, 8:15 PM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Carroll County, TN, Crockett County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:35 PM CST | TSTM WND GST 55 | 3 Nw Bells, TN | |
| Feb 24, 7:41 PM CST | TSTM WND DMG | Trenton, TN | WINDS OF 70 MPH WITH SMALL TREE LIMBS DOWN. PENNY SIZE HAIL WAS ALSO REPORTED. LOOSE PATIO FURNITURE ALONG WITH TRASH CANS BLOWN ABOUT. |
| Feb 24, 7:41 PM CST | TSTM WND GST 70 | Trenton, TN | WINDS OF 70 MPH WITH SMALL TREE LIMBS DOWN. PENNY SIZE HAIL WAS ALSO REPORTED. LOOSE PATIO FURNITURE ALONG WITH TRASH CANS BLOWN ABOUT. |
| Feb 24, 7:50 PM CST | TSTM WND DMG | 2 S Bradford, TN | LARGE TREE BRANCHES DOWN IN YARD |
| Feb 24, 7:51 PM CST | TSTM WND GST 64 | Jackson, TN | |
| Feb 24, 8:05 PM CST | TSTM WND DMG | Jackson, TN | WINDS AT LEAST 80 MPH. A LARGE OAK TREE FELL ON A CARPORT AND PORTION OF A HOUSE. CARPORT IS A TOTAL LOSS AS WELL AS THE CAR INSIDE. SLIGHT ROOF AND SIDING DAMAGE SUSTAINED TO THE HOUSE AND DAMAGE TO A WOODEN FENCE. |
| Feb 24, 8:05 PM CST | TSTM WND GST 80 | Jackson, TN | WINDS AT LEAST 80 MPH. A LARGE OAK TREE FELL ON A CARPORT AND PORTION OF A HOUSE. CARPORT IS A TOTAL LOSS AS WELL AS THE CAR INSIDE. SLIGHT ROOF AND SIDING DAMAGE SUSTAINED TO THE HOUSE AND DAMAGE TO A WOODEN FENCE. |
| Feb 24, 8:10 PM CST | TSTM WND DMG | 4 Sw Huntingdon, TN | TREES DOWN AT TATE LOOP ROAD OFF HIGHWAY 70 SOUTHWEST OF HUNTINGDON. POWER LINES WERE ALSO DOWN. |
| Feb 24, 8:10 PM CST | TSTM WND DMG | Huntingdon, TN | TREES DOWN AND SMALL LIMBS ON ROADS |
| Feb 24, 8:23 PM CST | TSTM WND DMG | 3 Nw Darden, TN | TREES WERE KNOCKED DOWN ON CORINTH ROAD NORTHWEST OF DARDEN. A CARPORT WAS CAVED IN DAMAGING A PICKUP TRUCK AND A SHED WAS DESTROYED. A TREE LANDED ON A HOUSE AND A ROOF WAS BLOWN OFF A BARN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 2:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -230 m²/s²
- 0-3 km storm-relative helicity
- -371 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS54 KMEG 250131
SVRMEG
TNC017-033-053-075-077-113-250215-
/O.NEW.KMEG.SV.W.0449.110225T0131Z-110225T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
731 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 815 PM CST
* AT 731 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR BELLE EAGLE...OR 8 MILES NORTH OF
BROWNSVILLE...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
HUNTINGDON AND MILAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3560 8933 3577 8936 3609 8827 3591 8821
3586 8821
TIME...MOT...LOC 0131Z 244DEG 56KT 3573 8920
$$2 follow-up statements
797
WWUS54 KMEG 250148
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CST THU FEB 24 2011
TNC075-250158-
/O.CAN.KMEG.SV.W.0449.000000T0000Z-110225T0215Z/
HAYWOOD TN-
748 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAYWOOD COUNTY IS
CANCELLED...
AT 748 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3566 8906 3586 8900 3609 8827 3591 8821
3586 8821
TIME...MOT...LOC 0148Z 244DEG 56KT 3585 8880
$$
TNC017-033-053-077-113-250215-
/O.CON.KMEG.SV.W.0449.000000T0000Z-110225T0215Z/
CROCKETT TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
748 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR NORTHERN MADISON...NORTHWESTERN HENDERSON...SOUTHEASTERN
GIBSON...CARROLL AND SOUTHEASTERN CROCKETT COUNTIES...
AT 748 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR GIBSON...OR NEAR HUMBOLDT...
MOVING NORTHEAST AT 65 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...CLARKSBURG...GADSDEN...GIBSON...HOLLOW ROCK...HUMBOLDT...
HUNTINGDON...MCLEMORESVILLE...MEDINA...MILAN...FRUITVALE...GUM
FLAT...MASON GROVE AND LEDBETTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3566 8906 3586 8900 3609 8827 3591 8821
3586 8821
TIME...MOT...LOC 0148Z 244DEG 56KT 3585 8880
$$808
WWUS54 KMEG 250203
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
803 PM CST THU FEB 24 2011
TNC033-053-250213-
/O.CAN.KMEG.SV.W.0449.000000T0000Z-110225T0215Z/
CROCKETT TN-GIBSON TN-
803 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GIBSON AND
SOUTHEASTERN CROCKETT COUNTIES IS CANCELLED...
AT 803 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3575 8871 3595 8869 3609 8827 3591 8821
3586 8821
TIME...MOT...LOC 0203Z 244DEG 56KT 3595 8854
$$
TNC017-077-113-250215-
/O.CON.KMEG.SV.W.0449.000000T0000Z-110225T0215Z/
CARROLL TN-HENDERSON TN-MADISON TN-
803 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR NORTHEASTERN MADISON...NORTHWESTERN HENDERSON AND CARROLL
COUNTIES...
AT 803 PM CST...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
WHITTHORNE...OR 9 MILES EAST OF MILAN...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...CLARKSBURG...HOLLOW ROCK...HUNTINGDON...LEACH...TATE...PALMER
SHELTER...HILLARD...GARRETSBURG...DOLLAR...WESTPORT...YUMA...SCOTT
HILL AND JUMBO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3575 8871 3595 8869 3609 8827 3591 8821
3586 8821
TIME...MOT...LOC 0203Z 244DEG 56KT 3595 8854
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:33 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 24, 5:33 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/
DISCUSSION...
FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.
A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.
FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.
BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.
SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.
SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.
KRM
&&
.AVIATION...
00Z TAF CYCLE
AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 49 37 65 / 100 0 0 10
MKL 43 47 30 63 / 100 0 0 10
JBR 39 46 34 62 / 100 0 0 10
TUP 51 55 35 68 / 100 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 24, 9:15 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CST THU FEB 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 915 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT. TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO BRING MORE SEVERE WEATHER TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY. KRM
In the hours before
Local storm report, Feb 24, 6:43 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
&&
CJCLocal storm report, Feb 24, 6:49 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
&&
RRHLocal storm report, Feb 24, 7:04 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
3.61 INCHES OF RAIN.
0700 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
2.53 INCHES OF RAIN.
0700 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
02/24/2011 PEMISCOT MO CO-OP OBSERVER
2.5 INCHES OF RAIN
0730 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
COUNTY ROAD 210 CLOSED DUE TO FLOODING.
0730 AM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
HIGHWAY Y BETWEEN KENNETT AND CARUTH IS FLOODED ALONG
WITH HIGHWAY 164 IN HORNERSVILLE AND HIGHWAY P IN SENATH.
0753 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
THE SOUTH END OF POCOHONTAS ROAD HAS BEEN CLOSED DUE TO
FLOODING.
0807 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED FREE STREET BETWEEN 3RD STREET AND
4TH STREET.
0810 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED PORTIONS OF NORTH CAROLINA STREET,
ALABAMA STREET, AND TENNESSEE STREET.
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN MARKED TREE
0620 PM TSTM WND DMG 4 SSE TRUMANN 35.62N 90.49W
02/24/2011 POINSETT AR LAW ENFORCEMENT
18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.
0620 PM TSTM WND DMG N LEPANTO 35.61N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
TRAPPED INSIDE.
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
0640 PM TSTM WND DMG 1 S OSCEOLA 35.69N 89.99W
02/24/2011 MISSISSIPPI AR EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
SOUTH OF OSCEOLA.
0647 PM TSTM WND GST OSCEOLA 35.70N 89.99W
02/24/2011 M62.00 MPH MISSISSIPPI AR TRAINED SPOTTER
MEASURED WITH A HANDHELD ANEMOMETER
&&
CJCLocal storm report, Feb 24, 7:14 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 3 NNE EDMONDSON 35.15N 90.29W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.
&&
RRHLocal storm report, Feb 24, 7:25 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
3.61 INCHES OF RAIN.
0700 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR CO-OP OBSERVER
2.53 INCHES OF RAIN.
0700 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
02/24/2011 PEMISCOT MO CO-OP OBSERVER
2.5 INCHES OF RAIN
0730 AM FLASH FLOOD KENNETT 36.24N 90.05W
02/24/2011 DUNKLIN MO LAW ENFORCEMENT
HIGHWAY Y BETWEEN KENNETT AND CARUTH IS FLOODED ALONG
WITH HIGHWAY 164 IN HORNERSVILLE AND HIGHWAY P IN SENATH.
0730 AM FLASH FLOOD BLACK ROCK 36.11N 91.11W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
COUNTY ROAD 210 CLOSED DUE TO FLOODING.
0753 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
THE SOUTH END OF POCOHONTAS ROAD HAS BEEN CLOSED DUE TO
FLOODING.
0807 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED FREE STREET BETWEEN 3RD STREET AND
4TH STREET.
0810 AM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
02/24/2011 LAWRENCE AR EMERGENCY MNGR
FLOODING HAS CLOSED PORTIONS OF NORTH CAROLINA STREET,
ALABAMA STREET, AND TENNESSEE STREET.
0530 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
02/24/2011 GREENE AR LAW ENFORCEMENT
COUNTY ROAD 138 IS CLOSED DUE TO FLOODING. LOW WATER
CROSSINGS IN THE NORTHWEST PART OF LAWRENCE COUNTY ARE
ALL UNDERWATER.
0540 PM TSTM WND DMG 8 N HAYTI 36.35N 89.75W
02/24/2011 PEMISCOT MO LAW ENFORCEMENT
VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
AND HWY A 3 MILES EAST OF WARDELL
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN MARKED TREE
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0620 PM TSTM WND DMG N LEPANTO 35.61N 90.33W
02/24/2011 POINSETT AR LAW ENFORCEMENT
POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
TRAPPED INSIDE.
0620 PM TSTM WND DMG 4 SSE TRUMANN 35.62N 90.49W
02/24/2011 POINSETT AR LAW ENFORCEMENT
18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
0640 PM TSTM WND DMG 1 S OSCEOLA 35.69N 89.99W
02/24/2011 MISSISSIPPI AR EMERGENCY MNGR
POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
SOUTH OF OSCEOLA.
0640 PM TORNADO 3 NNE EDMONDSON 35.15N 90.29W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.
0647 PM TSTM WND GST OSCEOLA 35.70N 89.99W
02/24/2011 M62.00 MPH MISSISSIPPI AR TRAINED SPOTTER
MEASURED WITH A HANDHELD ANEMOMETER
&&
CCDLocal storm report, Feb 24, 7:29 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 2 S DUKEDOM 36.47N 88.71W
02/24/2011 WEAKLEY TN AMATEUR RADIO
LARGE TREE DOWN ACROSS THE ROAD ON STATE ROUTE 118
&&
CJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Henry, Lake, Lauderdale, Tipton, Weakley | 90 days |
| Feb 24, 6:14 PM CST | Tornado Warning | MEG | Lauderdale | 31 min |
| Feb 24, 6:19 PM CST | Tornado Warning | MEG | Obion, Weakley | 28 min |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 90 days |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Fayette, Gibson, Henry, Shelby, Tipton and 1 more | 90 days |
| Feb 24, 6:34 PM CST | Tornado Warning | MEG | Shelby | 26 min |
| Feb 24, 6:38 PM CST | Tornado Warning | MEG | Crockett, Dyer, Lake, Lauderdale, Obion | 52 min |
| Feb 24, 6:41 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Tipton | 3 hr |
| Feb 24, 6:56 PM CST | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Feb 24, 6:57 PM CST | Tornado Warning | MEG | Fayette, Haywood, Shelby, Tipton | 48 min |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | MEG | Chester, Crockett, Decatur, Haywood, Henderson, Lauderdale and 2 more | 90 days |
| Feb 24, 7:15 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Shelby | 45 min |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 90 days |
| Feb 24, 7:21 PM CST | Tornado Warning | MEG | Carroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more | 39 min |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Henry | 90 days |
| Feb 24, 7:32 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 43 min |
| Feb 24, 7:52 PM CST | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Feb 24, 7:56 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 49 min |
| Feb 24, 7:58 PM CST | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Gibson, Henderson, Madison | 3 hr |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 47 min |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, McNairy | 47 min |
| Feb 24, 8:00 PM CST | Tornado Warning | MEG | Carroll, Henry | 45 min |
| Feb 24, 8:04 PM CST | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, McNairy | 3 hr |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 19 min |
| Feb 24, 8:12 PM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more | 48 min |
| Feb 24, 8:23 PM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 56 min |
| Feb 24, 8:47 PM CST | Flash Flood Warning | MEG | Hardin, McNairy | 3 hr |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Hardin | 36 min |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 11 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake | 34 days |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 37 days |
| Feb 25, 1:37 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 38 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.